Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Further extension
of the Heinz-Kato-Furuta inequality


Author: Mitsuru Uchiyama
Journal: Proc. Amer. Math. Soc. 127 (1999), 2899-2904
MSC (1991): Primary 47A63, 47A30, 47B25
DOI: https://doi.org/10.1090/S0002-9939-99-05266-1
Published electronically: April 23, 1999
MathSciNet review: 1654068
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $T$ be a bounded operator on a Hilbert space $\mathfrak{H},$ and $A,B$ positive definite operators. Kato has shown that if $\Vert T x \Vert \leq \Vert A x \Vert $ and $ \Vert T^{*} y \Vert \leq \Vert B y \Vert $ for all $x, y \in \mathfrak{H}$, then $|(Tx , y)| \leq ||f(A)x|| \; ||g(B)y||, $ where $f(t), \ g(t)$ are operator monotone functions defined on $[0, \infty )$ such that $f(t) g(t)=t$. Furuta has shown that $|(T|T|^{\alpha +\beta -1}x,y)|\leq ||A^{\alpha }x|| \ ||B^{\beta }y||, \text{ where } 0 \leq \alpha ,\beta \leq 1, \ 1\leq \alpha + \beta .$ Let $f(t), \ g(t)$ be any continuous operator monotone functions, and set $h(t) = f(t) g(t) /t$ for $t >0.$ We will show that $Th(|T|)$ is well defined and $|(T h(|T|)x,y)| \leq ||f(A)x|| \; ||g(B)y||.$ Moreover, we will extend this result for unbounded closed operators densely defined on $\mathfrak{H}.$


References [Enhancements On Off] (What's this?)

  • 1. T. Furuta, An extension of the Heinz-Kato theorem, Proc. Amer. Math. Soc. 120 (1994), 785-787. MR 94e:47034
  • 2. E. Heinz, Beiträge zur Strüngstheorie der Spektralzerlegung, Math. Ann. 123 (1951), 415 - 438. MR 13:471f
  • 3. T. Kato, Notes on some inequalities for linear operators, Math. Ann. 125 (1952), 208 - 212. MR 14:766e
  • 4. K. Löwner, Über monotone Matrixfunktionen, Math. Z. 38 (1934), 177 - 216.
  • 5. M. Rosenblum, J. Rovnyak, Hardy classes and operator theory, Oxford University Press, New York, 1985.MR 87e:47001

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47A63, 47A30, 47B25

Retrieve articles in all journals with MSC (1991): 47A63, 47A30, 47B25


Additional Information

Mitsuru Uchiyama
Affiliation: Department of Mathematics, Fukuoka University of Education, Munakata, Fukuoka, 811-4192, Japan
Email: uchiyama@fukuoka-edu.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-99-05266-1
Keywords: L\"{o}wner theory, Heinz inequality, operator monotone function, closed operator, non-negative operator
Received by editor(s): June 6, 1997
Received by editor(s) in revised form: December 9, 1997
Published electronically: April 23, 1999
Additional Notes: This research was partially supported by Grant-in-Aid for Scientific Research.
Communicated by: David R. Larson
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society